Alert archive / California / Beach Hazards Statements in 2022

Beach Hazards Statement 14, NWS San Diego, CA

July 29, 2022Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Jul 29, 2022, 9:03 PM PDT for Orange County, San Diego County, California. It took effect at Jul 30, 2022, 8:00 AM PDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 29, 2022, 9:03 PM PDT (04:03 UTC)
In effect from
Jul 30, 2022, 8:00 AM PDT
Expired
Aug 3, 2022, 5:00 PM PDT
In force
4 days
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1980 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WHUS46 KSGX 300403
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
903 PM PDT Fri Jul 29 2022

CAZ043-552-301400-
/O.NEW.KSGX.BH.S.0014.220730T1500Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
903 PM PDT Fri Jul 29 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM PDT SATURDAY
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Thunderstorms possible this weekend. Heavy surf up to 7
  feet developing Sunday night and continuing through Wednesday,
  mainly from Northern San Diego County north through Orange
  County. 

* WHERE...San Diego County Coastal Areas and Orange County Coastal
  Areas. Increasing surf along south and southwest facing beaches.

* WHEN...From 8 AM PDT Saturday through Wednesday afternoon.

* IMPACTS...Dangerous cloud to ground lightning from any
  thunderstorms. Heavy surf and strong rip currents will create 
  dangerous swimming conditions.

* ADDITIONAL DETAILS...Chances for thunderstorms will be Saturday
  through Sunday. Elevated, heavy surf conditions develop Sunday
  night and continue through Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

jmb
16 follow-up statements
960 
WHUS46 KSGX 300913
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
213 AM PDT Sat Jul 30 2022

CAZ043-552-302100-
/O.CON.KSGX.BH.S.0014.220730T1500Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
213 AM PDT Sat Jul 30 2022

...BEACH HAZARDS STATEMENT FOR THUNDERSTORMS IN EFFECT FROM 8 AM 
PDT THIS MORNING THROUGH THIS WEEKEND...

* WHAT...Thunderstorms possible today and Sunday.

* WHERE...San Diego County Coastal Areas and Orange County Coastal
  Areas.

* WHEN...Thunderstorms through Sunday afternoon.

* IMPACTS...Dangerous cloud to ground lightning from any
  thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM PDT THIS MORNING 
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet
  developing Sunday night and continuing through Wednesday.

* WHERE...San Diego County Coastal Areas and Orange County Coastal
  Areas. Highest surf across south and southwest facing beaches.

* WHEN...From 8 AM PDT today through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip currents will create 
  dangerous swimming conditions.

* ADDITIONAL DETAILS...Surf will increase Sunday night, peak on
  Monday and Tuesday, and diminish on Wednesday. High risk of
  strong rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

$$

Schenk
362 
WHUS46 KSGX 302055
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
155 PM PDT Sat Jul 30 2022

CAZ043-552-310500-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
155 PM PDT Sat Jul 30 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...For today and Sunday, thunderstorms are possible. For
  Sunday night through Wednesday, elevated surf of 4 to 6 feet 
  with sets to 7 feet developing Sunday night and continuing 
  through Wednesday.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Wednesday afternoon. Thunderstorms possible at
  the beaches today and Sunday.

* IMPACTS...Dangerous cloud to ground lightning from any
  thunderstorms. Elevated surf and strong rip currents will create
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

$$

Connolly
741 
WHUS46 KSGX 302056 CCA
CFWSGX

Coastal Hazard Message...CORRECTED
National Weather Service San Diego CA
156 PM PDT Sat Jul 30 2022

CAZ043-552-310500-
/O.COR.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
156 PM PDT Sat Jul 30 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...For today and Sunday, thunderstorms are possible. For
  Sunday night through Wednesday, elevated surf of 4 to 6 feet
  with sets to 7 feet.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Wednesday afternoon. Thunderstorms possible at
  the beaches today and Sunday.

* IMPACTS...Dangerous cloud to ground lightning from any
  thunderstorms. Elevated surf and strong rip currents will create
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

$$

Connolly
799 
WHUS46 KSGX 310426
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
926 PM PDT Sat Jul 30 2022

CAZ043-552-311400-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
926 PM PDT Sat Jul 30 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...For today and Sunday, thunderstorms are possible. For
  Sunday night through Wednesday, elevated surf of 4 to 7 feet
  will be likely.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Wednesday afternoon. Thunderstorms possible at
  the beaches tonight and Sunday.

* IMPACTS...Dangerous cloud to ground lightning from any
  thunderstorms. Elevated surf and strong rip currents will create
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

jmb
206 
WHUS46 KSGX 311136
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
436 AM PDT Sun Jul 31 2022

CAZ043-552-312100-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
436 AM PDT Sun Jul 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 7 feet will be likely tonight
  through Wednesday.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip currents will create 
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Schenk
408 
WHUS46 KSGX 311148
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
448 AM PDT Sun Jul 31 2022

CAZ043-552-312100-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
448 AM PDT Sun Jul 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Thunderstorms will be possible today. For tonight 
  through Wednesday, elevated surf of 4 to 7 feet will be likely.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Dangerous cloud to ground lightning from any
  thunderstorms. Elevated surf and strong rip currents will create
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Schenk
705 
WHUS46 KSGX 312100
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
200 PM PDT Sun Jul 31 2022

CAZ043-552-010500-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
200 PM PDT Sun Jul 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Thunderstorms will be possible today. For tonight through
  Wednesday, elevated surf of 4 to 6 feet with sets to 7 feet 
  will be likely.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Wednesday afternoon. Thunderstorms possible
  through this afternoon.

* IMPACTS...Dangerous cloud to ground lightning from any 
  thunderstorms. Elevated surf and strong rip currents will 
  create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Connolly
947 
WHUS46 KSGX 010427
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
927 PM PDT Sun Jul 31 2022

CAZ043-552-011300-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
927 PM PDT Sun Jul 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip currents will create 
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
820 
WHUS46 KSGX 011235
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
535 AM PDT Mon Aug 1 2022

CAZ043-552-012100-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
535 AM PDT Mon Aug 1 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet.

* WHERE...San Diego County Coastal Areas and Orange County Coastal
  Areas. Highest surf on exposed south facing beaches.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

SS
444 
WHUS46 KSGX 011919
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1219 PM PDT Mon Aug 1 2022

CAZ043-552-020615-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1219 PM PDT Mon Aug 1 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...A 5 to 6 ft south swell from 180-200 degrees with a 12-15
  second period will generate elevated surf of 4 to 6 feet with 
  sets to 7 feet.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas. Highest surf on exposed south facing beaches.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
927 
WHUS46 KSGX 020430
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
930 PM PDT Mon Aug 1 2022

CAZ043-552-021300-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
930 PM PDT Mon Aug 1 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas. Highest surf on exposed south facing beaches.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Schenk
922 
WHUS46 KSGX 021255
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
555 AM PDT Tue Aug 2 2022

CAZ043-552-022100-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
555 AM PDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas. Highest surf on exposed south facing beaches.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
264 
WHUS46 KSGX 022055
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
155 PM PDT Tue Aug 2 2022

CAZ043-552-030500-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
155 PM PDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas. Highest surf on exposed south facing beaches.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

jmb
279 
WHUS46 KSGX 030348
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
848 PM PDT Tue Aug 2 2022

CAZ043-552-031300-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
848 PM PDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas. Highest surf on exposed south facing beaches.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Schenk
946 
WHUS46 KSGX 031221
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
521 AM PDT Wed Aug 3 2022

CAZ043-552-040000-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
521 AM PDT Wed Aug 3 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Elevated surf of 3 to 6 feet.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas. Highest surf on exposed south facing beaches.

* WHEN...Through this afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

SS
172 
WHUS46 KSGX 032030
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
130 PM PDT Wed Aug 3 2022

CAZ043-552-040000-
/O.CON.KSGX.BH.S.0014.000000T0000Z-220804T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
130 PM PDT Wed Aug 3 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Elevated surf of 3 to 6 feet.

* WHERE...Orange County Coastal Areas and San Diego County 
  Coastal Areas. Highest surf on exposed south facing beaches.

* WHEN...Through this afternoon.

* IMPACTS...Elevated surf and strong rip and longshore currents 
  will create dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 1:18 PM PDT, 7 hours 45 minutes earlier.

Area forecast discussion, Jul 29, 1:18 PM PDT, 7 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
118 PM PDT Fri Jul 29 2022

.SYNOPSIS...
An influx of monsoonal moisture will bring increasing chances for
showers and thunderstorms into the weekend with the greatest
chances for Saturday through Monday, in the mountains and deserts,
and during the afternoon and early evening. A few thunderstorms
could move west of the mountains and occur overnight during the
weekend. Coastal clouds will be less extensive. Drier for next
Tuesday through Thursday, then increasing chances for showers
and thunderstorms Friday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At least today we're seeing cumulus form over some of the mountains.
However, they're not towering into thunderstorms. Maybe they need
a few more hours of surface heating to bust the cap. The chance
remains slight this afternoon. Mid-level clouds streaming through
the region have dropped a sprinkle or a brief shower in parts of
southern San Diego County. Overall, these clouds look quite stable
and the shallow stable layer from about 15-20 thousand feet in
the atmosphere seems to be the culprit in dampening any meaningful
convection for thunderstorms. Like last evening, thunderstorm
complexes coming out of Nevada could track across the high desert
and into the San Bernardino Mountains tonight. About half the high
resolution models depict this feature, and we saw something
similar last night, but fading before reaching our area. Most
likely it will stagger and collapse, but there's a small chance it
could bring showers overnight to that northern area. Strong high
pressure aloft over northern CA and NV will enhance the easterly
flow and direct an even greater depth of monsoon moisture into
SoCal early Saturday. This should produce more widespread showers
and thunderstorms in mountains and deserts, a few of which should
drift west through the valleys toward the coast. There is even a
small chance of random showers during nights and mornings. This
sloppy pattern continues into Sunday with good chances in the
mountains and deserts and decreasing chances through the valleys
to the coast. The moisture is sufficient for thunderstsorms to
produce brief heavy rainfall that could lead to flash floods, but
the storms will be moving in the brisk steering flow, which should
reduce the flash flood threat somewhat. A trough of low pressure
develops off WA and OR early next week and attempts to push aside
the big upper ridge. That will help the moist easterly flow turn
southeast Sunday, south Monday, and southwest Tuesday, gradually
drying our atmosphere as it shifts. The precip chance continues
through Monday in the valleys, mountains and deserts. It looks dry
Tuesday through Thursday, but there is considerable model
disagreement in how much influence the trough (dry influence) has.
If the trough is too weak, the ridge would migrate north again,
opening the monsoon door once again. Some solutions keep it dry
into next weekend while others bring in a lot of rain. Right now
it looks like next Friday might bring the next credible chance of
precip in SoCal, so that chance has been added to the forecast.
Temperatures through Monday will persist with little variation:
high temps lower than normal and low temps higher than normal. A
drier atmosphere Tuesday through Thursday should help both ends of
the thermometer trend back to normal. Added humidity toward next
weekend will trim the highs and lows again.

&&

.AVIATION...
292000Z...Coast/Valleys...SCT-BKN high clouds AOA 12,000 ft MSL
through tonight. Low clouds will return to the coast after 04Z Sat.
Bases will be 900-1500 ft MSL. Confidence in timing of low cloud
return is low. Widespread high clouds coverage could delay arrival
time of low clouds at the coast. Areas of vis reduced to 3-5SM
possible near higher coastal terrain. SCT conditions expected 16-18Z
Fri.

Mountains/Deserts...SCT-BKN AOA 12,000 ft MSL today. ISO TSRA
possible through 01z Sat and again 20Z Sat-01Z Sun. Cloud-to-ground
lightning, locally heavy rain and gusty winds possible vcty TSRA.

&&

.MARINE...
There is a slight chance of thunderstorms Saturday afternoon and
Sunday afternoon close to the coast; winds and seas will be
hazardous near any thunderstorms.

&&

.BEACHES...
Tropical cyclone Frank could generate hazardous surf conditions,
including strong rip currents, Sunday night through Wednesday. The 5-
6 foot south swell from 180-190 degrees at a period of 12-14 seconds
will generate surf of 5-7 feet, with sets to 8 feet at south-facing
beaches. Highest surf will be in northern Orange County.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MM
AVIATION/MARINE/BEACHES...CO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:30 AM PDTFlood WatchSGXRiverside, San Bernardino, San Diego23 hr
Jul 30, 1:05 PM PDTAreal Flood AdvisorySGXSan Bernardino115 min
Jul 30, 3:45 PM PDTSpecial Weather StatementSGX45 min
Jul 30, 4:22 PM PDTAreal Flood AdvisorySGXSan Bernardino100 min
Jul 30, 4:31 PM PDTSpecial Weather StatementSGX44 min
Jul 30, 4:46 PM PDTSevere Thunderstorm WarningSGXSan Bernardino30 min
Jul 30, 4:58 PM PDTSevere Thunderstorm WarningSGXSan Bernardino47 min

Nearby

Beach Hazards Statements in California, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.